Missouri, 2010Hail and Damaging Wind in Missouri, June 15, 2010
June 15, 2010 · NWS LSX · 3 events in 1 county or zone
Storms fired along a cold front that was moving through the region. Numerous reports of large hail, damaging winds and flash flooding were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms fired along a cold front that was moving through the region. Numerous reports of large hail, damaging winds and flash flooding were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 15, 11:50 AM CST, 25 minutes earlier.
Area forecast discussion, Jun 15, 11:50 AM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT TUE JUN 15 2010
.DISCUSSION...
/420 AM CDT TUE JUN 15 2010/
AN UPPER LEVEL LOW WAS LOCATED OVER SD WITH A SHORTWAVE TROF OVER
WRN KS PER EARLY MORNING WATER VAPOR IMAGERY. SFC ANALYSIS SHOWED A
QUASISTATIONARY FNT STRETCHED SWWD FM IA THROUGH SERN NEB INTO KS
AND THE OK/TX PANHANDLES. CONVECTION HAS FIRED ALONG THE BDRY IN KS
EARLY THIS MORNING WITHIN AN AREA OF H92-H85 MCONV LOCATED BENEATH
THE RIGHT ENTRANCE REGION OF H3 JET WITH ADDITIONAL LIFT PROVIDED BY
THE AFOREMENTIONED SHORTWAVE TROF. MCS OVER OK HAS MADE STEADY EWD
PROGRESS AND COULD CLIP THE FAR SRN PORTION OF THE CWA THIS MORNING.
SFC BDRY SHOULD FINALLY SINK SWD TODAY AS THE UPPER LOW CONTINUES
MOVING NEWD INTO THE WRN GRTLKS. PLENTY OF SUNSHINE TODAY WILL
CREATE ENOUGH INSTABILITY TO SUPPORT TSRA DVLPMT INVOF THE
BDRY...ESPECIALLY IN THE SERN CWA THIS AFTN/EARLY TONIGHT AS LARGE
SCALE ASCENT INCREASES AHEAD OF A SHORTWAVE TROF. ANY STORMS THAT
FORM COULD PRODUCE VERY HEAVY RAINFALL GIVEN PW VALUES OF 1.6 TO 1.8
INCHES AND DEPTH OF THE WARM CLOUD LAYER.
A BRIEF PD OF DRY WEATHER IS EXPECTED LATE TONIGHT AND WED AS
RIDGING BUILDS IN ACROSS THE CENTRAL CONUS. THU AND FRI LOOK QUITE
WARM AS SLY TO SWLY FLOW SETS IN AROUND THE SFC HIGH AND H85 TEMPS
CLIMB TO +18 TO +22 DEG C. HAVE GENERALLY TRENDED WARMER THAN
GUIDANCE FOR THU/FRI BUT THIS MAY NOT BE WARM ENOUGH. THE NEXT
SYSTEM LIFTS THROUGH THE NRN PLAINS ON FRI AND COULD BRING SCT TSRA
TO THE NRN PARTS OF THE CWA. NO CHANGES PAST 00Z SAT.
KANOFSKY
&&
.AVIATION...
/1243 PM CDT TUE JUN 15 2010/
ANTICIPATION FOR THIS AFTN IS FOR KUIN-KCOU TO REMAIN REMOVED FROM
TSRA CHCS. EXPECT SHRA TO CONTINUE OVER THE NEXT COUPLE OF HRS AS
AN UPR LVL DISTURBANCE ALONG A SFC FRONTAL BNDRY SLIDES EWD.
FURTHER SOUTH WHERE INSTABILITY AND MOISTURE ARE MORE PREVALENT
TSRA CHCS ARE GREATER. EXPECT WITHIN THE FIRST FEW HRS OF TAF FCST
FOR KSTL-KSUS BEST CHCS FOR CONVECTIVE GUSTS AND MVFR CONDITIONS
WITH ISOLD-SCT TSRA. WOULD NOT BE SURPRISED TO SEE PSBL IFR. AS
TSRA EJECTS NEWD WITH UPR LVL DISTURBANCE...SWLY WINDS TO RETURN
AND SKIES SHOULD CLEAR INTO OVRNGT PD.
SPECIFICS FOR KSTL...TSRA ALREADY APPROACHING TERMINAL FROM THE
SOUTH AND SHOULD IMPACT SHORTLY AFTER 18Z. MAIN THREATS INCLUDE
POTENTIAL CONVECTIVE GUSTS WITH MVFR-IFR VSBYS AND CIGS. WILL
CLOSELY MONITOR THE SITUATION AND AMEND AS NECESSARY FOR
ADDITIONAL CONVECTIVE THREATS. CONFIDENCE LIES THAT CONVECTIVE
POTENTIAL WILL LAST FOR ONLY THE NEXT FEW HRS AND PROGRESS NEWD
INTO LATER AFTN AND EVNG.
SIPPRELL
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 15, 11:47 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT TUE JUN 15 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1247 PM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS ACROSS SOUTHEASTERN AND EASTERN MISSOURI
AS WELL AS SOUTHWEST ILLINOIS MAY BE SEVERE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS
A COLD FRONT MOVES THROUGH THE AREA.
MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE
MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING
OBSERVED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TILLY
Event by event
1 lightning, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Lightning, St. Louis
- When
- June 15, 12:15 PM CST
- Where
- St. Louis County, 0.86 mi N of Country Club Hills
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 38.742, -90.278
A letter carrier, who took shelter under a large sweetgum tree, was struck by lightning around 115 pm in the 9700 block of Venice Drive in Ferguson as storms moved through the metro area. She was pronounced dead 45 minutes later at a local hospital.
Thunderstorm Wind, St. Louis
- When
- June 15, 12:40 PM CST
- Where
- St. Louis County, 1.09 mi N of Webster Groves
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.596, -90.380
Hail, St. Louis
- When
- June 15, 12:49 PM CST
- Where
- St. Louis County, Richmond Hgts
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.630, -90.330
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
- Flash Flood and Hail in Tennessee, June 15, 2010$179,000 · 1.75 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243801, 243371, 243373.